MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24672
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the balloon burst.A 5.0 x 150, 135cm mustang balloon was selected for use.However, during flushing, it was noted that the balloon burst.The procedure was completed with another of the same device.No complications were reported and the patient was stable post-procedure.
 
Additional Manufacturer Narrative
Device evaluated by mfr: the complaint device was received for product analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.A leak test identified a balloon pinhole located approximately 29mm proximal of the distal markerband.The rated burst pressure for this device as per specification is 24 atmospheres.A visual and tactile examination found no kinks or damage to the shaft of the device.A visual and tactile examination found no damage to the tip of the device.A visual examination observed no issues with the markerbands of the device.Both markerbands were undamaged in the correct position on the device.This concludes the product analysis.
 
Event or Problem Description

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19011048
Report Number2124215-2024-19240
Device Sequence Number19803368
Product Code LIT
UDI-Device Identifier08714729793434
UDI-Public08714729793434
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K103751
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/08/2025
Device Model Number24672
Device Catalogue Number24672
Device Lot Number0029915578
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/22/2024
Supplement Date Received by Manufacturer04/15/2024
Initial Report FDA Received Date04/01/2024
Supplement Report FDA Received Date04/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age45 YR
Patient SexFemale